My 4 years old son with Type 1 diabetes has unstable readings in the day and we are giving him the recommended dose H, N, and U before breakfast and H, N, and U before dinner. What do you think the best way to control it?
The requirements for food and insulin will change frequently in a young child as he grows and needs more of both. If your child's blood sugars were good on this regimen before and now are out of control, he probably needs to readjust his dose. I don't know how close you live to a pediatric endocrinologist, but if at all possible you should try to have your child seen by someone who has experience managing young, growing children with diabetes, preferably a pediatric endocrinologist. I hope your child has been able to also see a dietitian.
I would also make sure you are not mixing NPH and Ultralente insulins in the same syringe as they cannot be mixed in the same syringe. Many of my patients use combinations of fast, intermediate, and long acting insulins given in the same syringe twice daily, but they use Lente instead of NPH as they have similar times of action, but Lente can be mixed in the same syringe as Ultralente. If you want to give NPH and Ultralente at the same time, they must be given in separate syringes.
Original posting 22 Nov 97
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.